MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230M-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the endowrist gray stapler reload accessory to perform failure analysis.Failure analysis investigations did not confirm the customer reported complaint.The accessory was analyzed and the reload could be installed on the orange installation tool without any issues.It was able to be installed onto the stapler's jaws without any issues using the installation tool.Additional observations : upon visual inspection, the reload appeared to be unused and unfired.The reload was found to have a missing staple.Due to the missing staple, a detached fragment was observed.This instrument was transferred to engineering or further investigations where the initial findings were confirmed.The accessory had a missing staple.The installation tool and removal tool were detached from the reload upon return.Both could be re-installed and removed from the reload without any issues.
 
Event or Problem Description
It was reported that the endowrist 30 gray stapler reload fell off the applicator before loading.There was no report of patient involvement.On 06/09/2025, intuitive surgical, inc.(isi) received fda manufacturer and user facility device experience (maude) database report (b)(4) stating: reload fell off applicator before loading.A new staple load opened to complete the procedure.Rma# [redacted].Intuitive surgical inc., (isi) followed up with the initial reporter and obtained the following additional information: customer mentioned that there was no patient injury.The staples and fragment(s) from returned accessory did not fall into the patient.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc., (isi) received following additional information from additional follow-up : customer confirmed that reported failure on gray endowrist stapler 30 reload accessory did not cause fragment to fall into the patient.The issue was that the reload fell off applicator before loading.It did not fall into the patient nor did it cause any patient injury.No further information was available.The probable root cause of the detached fragment cause by the missing staple is probably due to improper reload alignment during install, or due to mishandling outside of installation.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22464231
Report Number2955842-2025-29265
Device Sequence Number21140011
Product Code GDW
UDI-Device Identifier10886874121938
UDI-Public(01)10886874121938(10)U80231211
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230M-05
Device Catalogue Number48230M
Device Lot NumberU80231211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age65 YR
Patient SexMale